(Closed) Birth control question, maybe TMI…

posted 7 years ago in Intimacy
Post # 3
Member
1270 posts
Bumble bee
  • Wedding: April 2011

just from personal experience, and i can tell you that breakthrough bleeding is sort of inevitable while on BC. my doctor has perscribed me 4 different birth controls, and i have had breakthrough bleeding on every single one. for me, i think it’s just a side effect of being on the pill that i have to deal with.

Post # 5
Member
1003 posts
Bumble bee
  • Wedding: June 2012

I had breakthrough bleeding and it was caused by being on being too low of a BC dosage. My doctor solved it by putting me on a higher dosage but man, this stuff has been harsh. Cramps are so so bad.

Post # 6
Member
541 posts
Busy bee
  • Wedding: June 2011

Try the Nuvaring.  Doctors have been placing their patients with breakthrough on the ring and its worked great.  Seasonique is also good but you only get a period three times a year.  Which may be a good alternative for you.

Post # 7
Member
1135 posts
Bumble bee
  • Wedding: April 2009

Hmm…I don’t know.  I have never had breakthrough bleeding–I’m on Loestrin 24 Fe.  It’s a low dose pill, and it’s monocyclic, with only 4 placebo pills per pack–so there are 24 active pills.  Because of that particular combination, I’m able to skip the placebo pills and start a new pack immediately if I need to skip my period.  No breakthrough bleeding when I do that either.  My best advice is to talk to your doctor.  Tell him/her exactly what the problem is and what you’re hoping to accomplish–see what he/she says.  Good luck! 

Post # 8
Member
1418 posts
Bumble bee
  • Wedding: July 2011

I have not had any spotting while on BC and I have been on the pill (for 3.5 years) and am currently on the Nuvaring (for almost 2 years).  I know many people do experience spotting, so it is not exactly uncommon.  My only thought would be to try some other forms/doses of BC.  I know you mentioned you have tried a few different ones, but you may not have found the best match for you yet.  My sister went through 3 or 4 different pills before she found one that doesn’t give her all sorts of crazy side effects.

Post # 10
Member
325 posts
Helper bee
  • Wedding: May 2009

Are you on regular Loestrin or Loestrin 24 fe? I was on Loestring 24 fe, and basically it is twenty four active pills (instead of 21), and only 4 sugar pills. My periods were almost non-existent. i would basically get a light period once every few months- the other times it was either a day long (super light) or nothing at all (usually 2 months in a row). But because I took the four sugar pills, I never got the breakthrough bleeding like I did when I was on seasonale. Loestrin 24 really worked for me.

Post # 11
Member
112 posts
Blushing bee
  • Wedding: March 2011

I used to do the deprovera shots for about two years.  No bleeding no period ever.  You go to dr every three months for a shot.  Talk to your dr and see what he recommends. 

The other thing is your pill is not meant to work as sesonique at that might be why you are having spotting.  It might have a variation of hormones.  i would check the website and see if the hormone levels changes from week to week.

Post # 12
Member
14186 posts
Honey Beekeeper
  • Wedding: June 2009

I get some crazy breakthrough when my lining gets so thin it just constantly sheds. I usually stop the pills for a week, have a period (i usually don’t have one–i take packs back to back) and then i don’t have to deal with it for probably 6 more months. I’ve also done additional bc pills in addition to the ones i was on–my doc added estrogen once or something like that. So I took two pills and it stopped the spotting. I was on Seasonique for awhile and it just got to a point where it didn’t seem like it worked anymore. They put me on Reclipsen and I haven’t had issues since.

It does suck, though =

Post # 14
Member
1940 posts
Buzzing bee
  • Wedding: July 2010

The likelihood of having breakthrough bleeding increases significantly when you take multiple packs in a row (no matter what brand it is).  This is probably the biggest side effect of Seasonique as well (not that you’re on that brand – just an example).  If it bothers you significantly, you may want to talk to your doctor about not skipping the placebo pills. 

Post # 15
Member
112 posts
Blushing bee
  • Wedding: March 2011

@JillBill:You will probably have to go in…

Post # 16
Member
14186 posts
Honey Beekeeper
  • Wedding: June 2009

I have been able to call my doctor, tell her what issues i was having, and she’d fax a prescription over for me.

The topic ‘Birth control question, maybe TMI…’ is closed to new replies.

Find Amazing Vendors